MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION APPLICATOR; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,

ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION APPLICATOR; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,
Catalog Number 700106002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a 19cm solero applicator.Prior to the procedure, the applicator was successfully tested in 20ml normal saline for 100w for 30sec.The procedure was performed percutaneously with no noticeable difficulty when placeing the applicator.No adjunct tools were used during the procedure.The doctor completed two ablations at 100w for 4 minutes each.She then attempted a third ablation at 140w for 3 minutes.However, approximately 20 seconds into the ablation, the generator displayed a "high reflected power" warning.Attempts were made to resolve the issue, and it was decided to change the applicator for a new one.When the applicator was withdrawn, it was discovered that the ceramic tip had detached and remained inside the patient's body.The applicator had not been removed and inspected between ablations.The doctor did not attempt to remove the tip as it was not considered medically necessary.The ablation size was 2cm.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 19cm probe.The ceramic tip of the device was broken off and approximately 4mm of the base of the tip was still attached to the semi-rigid.The portion of the tip that remained was a full circumferential 4 mm section of the tip of the semi rigid assembly, the tip break occurred in the region where the semirigid copper cladded cylinder ends.There was charring visible on the jagged distal portion of the remaining section of the tip.Along with the tip being detached , the center conductor , ceramic cylinder and end washer were not present.This appears to be a thermal event that severed the center conductor, fractured, and detached the ceramic tip.The cause of this type of thermal event could not be definitively determined.The customer's reported complaint description of tip fractured and detached is confirmed.The root cause for the thermal event/tip detachment could not be definitively determined.Device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, item number (b)(4) which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO MICROWAVE TISSUE ABLATION APPLICATOR
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18836904
Report Number1317056-2024-00029
Device Sequence Number7499447
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number700106002
Device Lot Number5783645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown